MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INSPIRE MODEL 4323 RESPIRATORY SENSING LEAD

INSPIRE MEDICAL SYSTEMS INSPIRE MODEL 4323 RESPIRATORY SENSING LEAD
Model Number 4323
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: x-rays taken during the explant indicate sensor was completely separated from lead body prior to extraction.The sensor end (distal tip) was not returned to inspire.Upon receipt at inspire, the returned portion of sense lead body was examined.Fluid ingress was observed within the lead body, and on the outer coil, for a length of 30 cm proximal to the separated end of the lead body.The cause of fracture could not be determined.Electrical functionality was not checked due to the amount of ingress, and the sensor having not been returned.Capa (b)(4) has been issued to investigate this failure mode further.
 
Event or Problem Description
Patient was implanted with inspire system (b)(6) 2018.Patient presented to physician on (b)(6) 2020 with pain at the sensor lead incision site after using a chainsaw and a shotgun.A revision surgery to replace the sense lead took place on (b)(6) 2020.During the revision surgery, the surgeon found that the sensor lead distal tip was detached the lead body.A thoracic surgeon was called into the revision procedure to find the sense lead tip.The thoracic surgeon opened the pleura in an attempt to find the tip and consequently the patient needed a chest tube.The sense lead tip could not be located.Patient was counseled that mri is contraindicated.

Brand Name
INSPIRE MODEL 4323 RESPIRATORY SENSING LEAD
Common Device Name
INSPIRE MODEL 4323 RESPIRATORY SENSING LEAD
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS
5500 wayzata blvd.
suite 1600
golden valley MN 55416
MDR Report Key10880509
Report Number3007666314-2020-00058
Device Sequence Number3315674
Product Code MNQ
UDI-Device Identifier10855728005526
UDI-Public10855728005526
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4323
Device Catalogue Number900-002-010
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;